Side Effects of Heart Medication

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

FlimFlam20
New Member


Date Joined Nov 2011
Total Posts : 1
   Posted 11/3/2011 4:57 AM (GMT -7)   
I had a heart attack in May 2006. I have been on medication ever since, Bisoprolol 5 mg., Candesartan 20 mg., Pravastatin 40 mg and Soluble Asprin 75 mg. I had a really bad reaction to various forms of statins, usually a great deal of running to the toilet and bloating of the stomach. I was eventually put on Pravastatin and things gradually settled down, but I get occasional muscle discomfort, in my stomach and legs, which can make walking painful and sitting for any length of time can be really uncomfortable. This has been put down to the statins. My doctor has had several blood tests done, but can find no problems as regards my kidneys and other functions. It seems I just have to live with the discomfort. Trying different dosages has not made much difference. I am now getting really light-headedness and dizziness, usually first thing in the morning, a feeling rather like being drunk. I can find it difficult to concentrate and feel really tired most of the time, as well as not being able to sleep at night. I go to sleep as usual when my wife and I retire for the night, but then I have to get up to use the toilet (quite a few times, by the way.) and then find I cannot get back to sleep. I have spoken to my doctor about all this, but he just says I have to keep on with the medication as all of the drugs I take prevent a further heart attack. This I can accept, it's just his inability to find some way to relieve the muscle pain and help me sleep. I was put on Citalopram 20 mg. which helped for a while, I could sleep or at least go back to sleep, but after a few weeks they didn't seem to work any more. I have since stopped taking these tablets altogether. I was put on Lansoprazole 15 mg. to help relieve the bloating and stomach discomfort as well as heart-burn. I have spoken to the pharmacist who made up my last prescription a few weeks ago regarding the light-headedness and tiredness and he thought it must be the Bisoprolol causing the discomfort. Can anyone else out there help me on this, someone who has had similar problems? How do you cope with this side-effect and what, if anything, do you take to relieve the side-effects? Apart from this, I'm fine.

Post Edited (FlimFlam20) : 11/3/2011 6:00:49 AM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/3/2011 4:43 PM (GMT -7)   
Flim Flan,
 
There are many different statins to choose from and I am sure this list does not cover all of them :
 
Some of these statins are available in generic form. Other statins are not commercially available at this time. Some are available in other countries or are currently being studied, but have not yet been approved in the United States.
 
Perhaps talking with your Dr. re a different choice would be one way to go. Another suggestion would be to seek a second opinion as living with pain and difficulty walking feels like you have added a health problem to your list.
 
Kindly,
Kitt

~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 957
   Posted 11/6/2011 5:35 PM (GMT -7)   
Do you take Co Enzyme Q-10 while taking your meds? All that dr stuff depletes the Q-10 levels
in your heart and will actually cause heart disease. I was on nitro and toprol 25's and with the Q-10
I was able to get off all meds. Now things at work are becoming real baaad so the stress is again
triggering chest pains. To top it off the dang thing is upside down!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, February 25, 2018 3:04 AM (GMT -7)
There are a total of 2,933,058 posts in 321,816 threads.
View Active Threads


Who's Online
This forum has 160488 registered members. Please welcome our newest member, Tanika.
230 Guest(s), 6 Registered Member(s) are currently online.  Details
aphysicalwreck, TurnipFish, Dimitri71, Skypilot56, Hibee, Gunner34